MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10602
Medical Device Problem Codes Break (1069); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is combination product.
 
Event or Problem Description
It was reported that the balloon burst and the shaft broke.A 3.50 x 16 synergy balloon expandable stent was selected for a percutaneous coronary intervention procedure in the mildly tortuous, mildly calcified right coronary artery (rca).The synergy stent was delivered to the rca.The physician was able to fully deploy the stent, but the delivery balloon burst.During removal, the delivery system was pulled fully into the guide catheter but the shaft broke at the guidewire exchange port.Everything was removed from the patient as one unit.A new guide catheter and balloon were selected to complete the procedure.The patient experienced no complications and is fine.
 
Additional Manufacturer Narrative
Device is combination product.Device evaluation by mfr: the returned device consisted of a synergy ii 3.50 x 16 mm stent delivery system.The stent was not returned for analysis as the physician was able to fully deploy the stent during the procedure.Visual and functional analysis of the balloon showed that the balloon folds were relaxed and appeared to have been inflated.Blood was identified in the balloon.The device soaked in water bath before inflation.An inflation aid was used to inflate the balloon per directions for use.The balloon inflated without issue and no leaks or ruptures were noted.The balloon deflated within the specifications of the directions for use.A visual and microscopic examination of the bumper tip showed signs of damage.A visual and tactile examination of the hypotube found multiple kinks.A 0.014 guidewire loaded successfully through the tip and exited the port.A mid- shaft break was identified 119 cm from the distal end of the strain relief.Damage was also observed in the laser cut region 107 cm from the distal end of the strain relief.No other issues were identified during the product analysis.
 
Event or Problem Description

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8658507
Report Number2134265-2019-05941
Device Sequence Number11428741
Product Code NIQ
UDI-Device Identifier08714729840121
UDI-Public08714729840121
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2020
Device Model Number10602
Device Catalogue Number10602
Device Lot Number0023035748
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2019
Initial Date Received by Manufacturer 05/08/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date05/31/2019
Supplement Report FDA Received Date07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1